MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported about a lens damage detected during intraocular implantation procedure.The surgery was completed with an another lens.No further information expected as reporter unwilling to provide additional information.
 
Additional Manufacturer Narrative
The product was not returned.A photo was available in the file.The image shows a magnified view of the lens positioned on the post of the lens case lid.The lens optic and haptics were broken.One haptic was broken in the distal area.The other haptic appeared to be broken in the gusset area.The side of the optic was broken and crushed.A dark shadowed area was seen in the image.It is unknown if the shadow area is a dried solution, dried blood, or an anomaly of the photograph.Based on our observation of the attached photo, the lens is damaged.The image showed a dark shadowed area.It is unknown if the shadow area is a dried solution, dried blood, or an anomaly of the photograph.It is difficult to make a determination of handling / damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided stating the left eye was involved.
 
Additional Manufacturer Narrative
Only a portion of a damaged lens was returned in the lens case in the lens carton.The damaged portion of optic was crushed and scraped, typical in appearance to damage from posts of the lens case.A photo was provided that showed the entire lens.The optic was crushed and torn on the large post of the lens case lid and the haptics were broken, typical of damage from the posts of the lens case.Product history records were reviewed and the documentation indicated the product met release criteria.Based on the returned sample and provided photo, the lens was damaged.Due to the absence of clinical solution on the returned sample the root cause is potentially manufacturing related.If the lens becomes misaligned in the lens case, lens damage may occur.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17342532
Report Number1119421-2023-01276
Device Sequence Number17777985
Product Code MJP
UDI-Device Identifier00380652249928
UDI-Public00380652249928
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.215
Device Lot Number15535410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/13/2023
09/15/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/07/2023
10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown